Alert archive / Ohio / Flash Flood Warnings in 2002

Flash Flood Warning 33, NWS Wilmington, OH

July 10, 2002Licking County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 10, 2002, 2:27 AM EDT for Licking County, Ohio. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2002, 2:27 AM EDT (06:27 UTC)
Expired
Jul 10, 2002, 4:00 AM EDT
In force
93 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Licking County, OH

The radar

The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2002-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1949 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2002-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1949 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 100627
FFWILN
OHC089-100800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
227 AM EDT WED JUL 10 2002

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LICKING COUNTY IN OHIO...

* UNTIL 400 AM EDT...

* WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN MOVING SLOWLY 
  SOUTHEAST ACROSS LICKING COUNTY. BETWEEN 3 AND 4 INCHES OF RAIN 
  HAD FALLEN SINCE 130 AM. ADDITIONAL RAINFALL OF UP TO 2 INCHES IS 
  EXPECTED THROUGH 4 AM. 

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  BEECHWOOD TRAILS...
  BUCKEYE LAKE...
  GRANVILLE...
  GRANVILLE SOUTH...
  HANOVER...
  HARBOR HILLS...
  HEATH...
  HEBRON...
  NEWARK...
  PATASKALA...
  UTICA...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS
OR WARNINGS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 11:55 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 9, 11:55 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
1155 PM EDT TUE JUL 9 2002

WITH PRECIPITATION STARTING TO DIMINISH ACROSS THE FORECAST AREA
HAVE GONE AND UPDATED THE ZONES TO REFLECT THIS. STILL HELD ON TO A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN WESTERN AREAS EVEN
THOUGH PRECIPITATION HAS ENDED THERE. STILL BELIEVE THAT A FEW
ECHOES COULD REDEVELOP UNTIL THE FRONT GETS FURTHER SOUTH.

.ILN...NONE.

In the hours before

Local storm report, Jul 9, 8:45 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
845 PM EDT TUE JUL 9 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    3 W ARCANUM               OH
07/09/02   DARKE                          SEVERAL TREES KNOCKED
                                          DOWN.

JSS
Local storm report, Jul 9, 9:03 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
903 PM EDT TUE JUL 9 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    3 W ARCANUM               OH
07/09/02   DARKE                          SEVERAL TREES KNOCKED DOWN
                                          BY LIGHTNING

JSS
Local storm report, Jul 9, 11:36 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1136 PM EDT TUE JUL 9 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 PM    HAGERSTOWN                IN   WIND DAMAGE
07/09/02   WAYNE                          1 TREE KNOCKED DOWN

1000 PM    13 SE CIRCLEVILLE         OH   FLOOD
07/09/02   PICKAWAY                       ROAD FLOODED OUT

1100 PM    STOUTSVILLE               OH   FLASH FLOODS
07/09/02   FAIRFIELD                      ROADS CLOSED DUE TO HIGH
                                          WATER.

1100 PM    3 W  STOUTSVILLE          OH   FLASH FLOODS
07/09/02   PICKAWAY                       MORRISTOWN RD. CLOSED DUE
                                          TO WATER ON ROAD.

1115 PM    LAURELVILLE               OH   FLASH FLOODS
07/09/02   HOCKING                        HIGH WATER FLOWING ACROSS
                                          SAND CREEK RD.

JSS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:09 PM EDTTornado WarningILNFayette36 min
Jul 9, 10:46 PM EDTFlash Flood WarningILNFairfield, Hocking, Pickaway119 min

Nearby

Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.